Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 367, NWS Springfield, MO

August 26, 2006Laclede County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 26, 2006, 3:50 AM CDT for Laclede County, Missouri. It was in force for 70 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2006, 3:50 AM CDT (08:50 UTC)
Expired
Aug 26, 2006, 5:00 AM CDT
In force
70 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Laclede County, MO

The radar

The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 4:25 AM CDTTSTM WND GST 70Sleeper, MO60 TO 70 MPH THUNDERSTORM WIND GUSTS NEAR THE SLEEPER AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-337 J/kg
Mixed-layer LCL
1712 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 260851
SVRSGF
MOC105-261000-
/O.NEW.KSGF.SV.W.0367.060826T0850Z-060826T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 AM CDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LACLEDE COUNTY IN SOUTHWEST MISSOURI

* UNTIL 500 AM CDT

* AT 346 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LEBANON...AND MOVING
  NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SLEEPER BY 410 AM CDT
  I-44 NEAR MILE MARKER 140 BY 425 AM CDT

SEVERAL OTHER THUNDERSTORMS WILL BE IMPACTING LACLEDE COUNTY THROUGH 
5 AM.  THEREFORE THE ENTIRE COUNTY IS UNDER THE SEVERE THUNDERSTORM 
WARNING UNTIL 500 AM.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3777 9279 3759 9275 3768 9234 3771 9242
      3785 9241 3779 9256 3782 9260 3787 9261

$$

CRAMER
3 follow-up statements
000 
WWUS53 KSGF 260913
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
412 AM CDT SAT AUG 26 2006

MOC105-261000-
/O.CON.KSGF.SV.W.0367.000000T0000Z-060826T1000Z/
LACLEDE MO-
412 AM CDT SAT AUG 26 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT 
FOR LACLEDE COUNTY...

AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SLEEPER...OR ABOUT
NEAR LEBANON...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  I-44 NEAR MILE MARKER 140 BY 435 AM CDT

ADDITIONAL THUNDERSTORMS WILL MOVE INTO LACLEDE COUNTY FROM DALLAS 
COUNTY.  A COUPLE OF THESE STORMS MAY BECOME SEVERE PRIOR TO 500 
AM.  THEREFORE THE SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
THE ENTIRE COUNTY.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3777 9279 3768 9261 3768 9234 3771 9242
      3785 9241 3779 9256 3782 9260 3787 9261

$$

CRAMER
000 
WWUS53 KSGF 260947
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
447 AM CDT SAT AUG 26 2006

MOC105-261000-
/O.CON.KSGF.SV.W.0367.000000T0000Z-060826T1000Z/
LACLEDE MO-
447 AM CDT SAT AUG 26 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT 
FOR LACLEDE COUNTY...

AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DRY KNOB TO COMPETITION...OR ALONG A LINE EXTENDING
FROM 13 MILES WEST OF FORT LEONARD WOOD TO 19 MILES SOUTHEAST OF
LEBANON...MOVING EAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LYNCHBURG BY 500 AM CDT

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3748 9248 3748 9226 3765 9226 3771 9242
      3766 9246

$$

CRAMER
000 
WWUS53 KSGF 261001
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
501 AM CDT SAT AUG 26 2006

MOC105-261011-
/O.EXP.KSGF.SV.W.0367.000000T0000Z-060826T1000Z/
LACLEDE MO-
501 AM CDT SAT AUG 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR LACLEDE COUNTY...EXPIRES AT 
500 AM CDT...

WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH 
PROMPTED THE WARNING HAVE WEAKENED. THEREFORE...THE WARNING HAS BEEN 
ALLOWED TO EXPIRE.

LAT...LON 3748 9248 3748 9226 3765 9226 3771 9242
      3766 9246

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:15 AM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 26, 1:15 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 AM CDT SAT AUG 26 2006

.DISCUSSION...
A LARGE MCS COMPLEX WAS BEGINNING TO DEVELOP ACROSS EASTERN
KANSAS/NORTHWEST MISSOURI EARLY THIS MORNING WITH REGIONAL RADAR
INDICATING A MESOSCALE CIRCULATION JUST NORTH OF KANSAS CITY AS OF 1
AM. LOW LEVEL JET CONTINUES TO IGNITE CONVECTION ACROSS NORTH
CENTRAL OKLAHOMA...AND INTO SOUTH CENTRAL/SOUTHEAST KANSAS. CURRENT
RADAR TRENDS ALONG WITH LATEST RUC...CONTINUES TO SHOW MID LEVEL DRY
LAYER/STABLE LAYER ACROSS SOUTHERN MISSOURI REMAINING NEARLY
STATIONARY WHICH WOULD LEAD TO THE BULK OF THE CONVECTION NORTH OF
I-44 DURING THE NEXT 6/12 HOURS. ALTHOUGH WILL SEE HOW RADAR TRENDS
LOOK IN THE NEXT TWO HOURS...BUT CURRENT THINKING IS TO HAVE CHANCE
POPS SOUTH OF I-44 WITH LIKELY/CATEGORICAL POPS NORTH OF I-44.

AFTER THIS MORNING MY ATTENTION TURNS TO THE STRONG SYNOPTIC SCALE
SYSTEM ACROSS THE NORTHERN ROCKIES. MODELS HAVE BEEN TRENDING TOWARD
A VERY STRONG MID/UPPER LOW BECOMING CUT OFF FROM THE MEAN FLOW BY
MONDAY ACROSS THE MID WEST. BOTH THE WRF/GFS ARE SHOWING A VERY
SYNOPTIC TYPE REGIME DEVELOPING ACROSS THE NORTHERN/CENTRAL PLAINS
BY LATE IN THE WEEKEND/EARLY NEXT WEEK WHICH IS TYPICAL FOR AN EARLY
FALL STORM SYSTEM. EVEN SOME OF THE MOISTURE FIELDS ASSOCIATED WITH
THIS SYSTEM IS SHOWING A VERY DYNAMIC WARM/COLD CONVEYER BELT ACROSS
NEBRASKA/SOUTHERN SOUTH DAKOTA AND WESTERN IOWA BY MONDAY. DUE TO
THE STRENGTH OF THIS SYSTEM...THE CURRENT FRONTAL BOUNDARY JUST
NORTH OF OUR FORECAST AREA WILL LIKELY STALL OR EVEN RETREAT
NORTHWARD AS THIS SYSTEM BEGINS TO MOVE OUT OF THE ROCKIES.
THEREFORE...IT SEEMS THAT THE BULK OF THE PRECIPITATION WILL LIKELY
HAPPEN AS THE MAIN UPPER TROUGH MOVES THROUGH MONDAY/MONDAY NIGHT.

CURRENT FORECAST WITH LIKELY PRECIPITATION CHANCES ACROSS CENTRAL
MISSOURI WITH LOW PROBABILITIES ACROSS EXTREME SOUTHERN MISSOURI
SEEMS REASONABLE AT THIS TIME THROUGH SUNDAY AFTERNOON.
TEMPERATURES WILL ONCE AGAIN PLAY HAVOC DUE TO RAINFALL AND CLOUD
COVER. HIGHS IN THE LOW TO MID 80S ACROSS CENTRAL MISSOURI...WITH
UPPER 80S TO NEAR 90 ALSO SEEMS REASONABLE DUE TO CURRENT THICKNESS
VALUES.

DID NOT WANT TO DEVIATE TOO MUCH AFTER MONDAY/TUESDAY TIME
PERIOD...BUT DUE TO THIS SYSTEM EXPECTING TO DEVELOP...HAVE ADJUSTED
TEMPERATURES SLIGHTLY FOR WEDNESDAY/THURSDAY. NO OTHER CHANGES
EXPECTED. JLT

&&

.AVIATION...

FOR THE 0600 UTC TAFS...FIRST LINE OF THUNDERSTORMS MOVED INTO
SOUTHEAST KANSAS AND FELL APART IN THE STABLE AIR. THIS BAND OF
SHOWERS WILL MISS BOTH AIRFIELDS...BUT THERE IS MORE TO COME LATER
THIS MORNING. LOOKS LIKE NEXT COMPLEX OF THUNDERSTORMS IN KANSAS
SHOULD REACH JOPLIN BY 12Z AND SPRINGFIELD BY 14Z. JUST WENT VCTS IN
TAFS AT THIS TIME AS UNCERTAINTY EXISTS AS TO WHETHER THIS LINE WILL
MEET THE SAME FATE AS THIS FIRST ONE DID.

GCC

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Aug 25, 9:40 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
940 PM CDT FRI AUG 25 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270245-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
940 PM CDT FRI AUG 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO ARE
  POSSIBLE ACROSS SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI
  THIS EVENING. THE PRIMARY HAZARD WITH THESE STORMS WILL BE BRIEF
  HEAVY RAIN AND OCCASIONAL LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  A COLD FRONT WILL STALL OUT ACROSS THE OSAGE PLAINS AND OZARKS
  REGION THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THE COMBINATION
  OF THE FRONT AND ABUNDANT ATMOSPHERIC MOISTURE WILL RESULT IN
  PERIODS OF SHOWERS AND THUNDERSTORMS. ENOUGH INSTABILITY WILL BE
  PRESENT FOR A FEW STRONG TO SEVERE THUNDERSTORMS DURING THE
  AFTERNOON AND EVENING HOURS THIS WEEKEND. STRONG TO SEVERE
  THUNDERSTORMS WILL ALSO BE POSSIBLE OVER SOUTH CENTRAL MISSOURI
  MONDAY AFTERNOON. DAMAGING WIND GUSTS WILL BE THE PRIMARY
  HAZARD.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Local storm report, Aug 26, 3:11 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 AM CDT SAT AUG 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 AM     TSTM WND DMG     STOCKTON                37.70N 93.80W
08/26/2006                   CEDAR              MO   PUBLIC

            SEVERE THUNDERSTORM WIND GUSTS HAVE DOWNED SEVERAL LARGE
            TREE LIMBS IN THE COMMUNITY OF STOCKTON. BLACKOUT
            CONDITIONS HAVE ALSO OCCURRED IN STOCKTON DUE TO POWER
            OUTAGES.

&&

DCRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 2:43 AM CDTSevere Thunderstorm WarningSGFCedar62 min
Aug 26, 2:59 AM CDTSevere Thunderstorm WarningSGFPolk76 min
Aug 26, 3:20 AM CDTSevere Thunderstorm WarningSGFCamden, Dallas70 min
Aug 26, 4:50 AM CDTFlash Flood WarningSGFMaries6 hr
Aug 26, 8:29 AM CDTFlash Flood WarningSGFHowell6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.